Texas, 2009

Drought in Texas, February 1 to 28, 2009

February 1 to 28, 2009 · NWS SJT · 24 events in 24 counties and zones

A persistent drought continues across much of West Central Texas with very little rainfall across the region since November of 2008. This has resulted in rainfall deficiencies of 4 to 6 inches below normal through the end of February.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

A persistent drought continues across much of West Central Texas with very little rainfall across the region since November of 2008. This has resulted in rainfall deficiencies of 4 to 6 inches below normal through the end of February.

For the period November 2008 through February 2009, Abilene received 0.58 inches of precipitation. Normal precipitation for this period is 4.67 inches. For the period October 2008 through February 2009, San Angelo received 2.62 inches of precipitation. Normal precipitation for this period is 6.61 inches. During this same period, Junction measured 1.6 inches of precipitation. Normal precipitation for this period is about 7.75 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jan 31, 11:27 PM CST, 33 minutes earlier.

Area forecast discussion, Jan 31, 11:27 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1127 PM CST SAT JAN 31 2009

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...

VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS TERMINALS.
SOUTH WINDS TONIGHT WILL GIVE WAY TO NORTH WINDS BEHIND A COLD
FRONT LATE SUNDAY MORNING INTO SUNDAY AFTERNOON...AS A COLD FRONT MOVES
THROUGH THE REGION. WILL SEE A FEW GUST AT OR ABOVE 20 KNOTS
ACROSS MOST OF THE AREA SUNDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 1002 PM CST SAT JAN 31 2009/

UPDATE...
ADJUSTMENTS WERE MADE EARLIER IN THE EVENING FOR SKY CONDITION...
OVERNIGHT LOW TEMPERATURES AND WINDS. SEE DISCUSSION BELOW.

DISCUSSION...
EARLIER IN THE EVENING...ADJUSTMENTS WERE MADE TO CARRY GENERALLY
CLEAR SKIES TONIGHT (BASED ON SATELLITE IMAGERY AND LATEST MODEL
DATA)...TO DECREASE THE WIND SPEEDS ACROSS OUR SOUTHERN COUNTIES
(WHERE DECOUPLING OF THE WINDS IS EXPECTED)...AND TO ADJUST SOME
OF THE OVERNIGHT LOWS. TWEAKED THE LOWS UP BY A COUPLE OF DEGREES
ACROSS THE NORTHERN BIG COUNTRY...AND DECREASED THE LOWS ACROSS
OUR SOUTHERN COUNTIES.

PREV DISCUSSION... /ISSUED 531 PM CST SAT JAN 31 2009/

DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

AVIATION...
VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS TERMINALS
THROUGH THE PERIOD. GUSTY SOUTH WINDS WILL CONTINUE THROUGH
SUNSET...AND THEN BEGIN TO DROP OFF. COLD FRONT ARRIVING DURING
THE DAY ON SUNDAY WILL SHIFT WINDS AROUND TO THE NORTH AND NORTHWEST.

PREV DISCUSSION... /ISSUED 311 PM CST SAT JAN 31 2009/

DISCUSSION...
SFC HIGH PREVIOUSLY CENTERED OVER S TX HAS MOVED EWD AND NOW
CENTERED OVER NRN GULF OF MEX. THUS...WARM AND DRY SW FLOW IS
SPREADING ACROSS WC TX THIS AFTERNOON. LEE SIDE TROUGH
STRENGTHENING TODAY AS MAIN LOW MOVES ESE ACROSS C CANADA TO JUST
NORTH OF GREAT LAKES BY SUN AM WITH EXTENDING FRONT MOVING INTO TX
PANHANDLE. FRONT EXPECTED TO MOVE INTO NRN HALF OF BIG COUNTRY BY
MIDDAY AND THROUGH REMAINDER OF CWA DURING THE AFTERNOON HOURS. SO
SHOULD HAVE 10 DEGREE SPREAD OR SO IN SUN HIGHS WITH GREATEST
VARIANCES IN BIG COUNTRY. COOLER TEMPERATURES IN STORE FOR MON/MON
NT WITH HIGH PRESSURE OVER TX. A SECOND BACK DOOR FRONT SHOULD
MOVE INTO WC TX ON TUE. HOWEVER...STRONGER HIGH WILL REMAIN NE OF
AREA FOR WED...SLIDING SE OVER THE SE U.S. BY THU BRINGING DRY AND
WARM AIR ACROSS THE STATE FOR WED ON THROUGH THE LATER PART OF
THE FORECAST. AT THIS TIME NEITHER FRONT HOLDS ANY SUBSTANTIAL
MOISTURE ENOUGH FOR PRECIPITATION. DRY WEATHER WILL BE MAIN
CONCERN THIS FORECAST PERIOD AS FIRE WX REMAINS ELEVATED...SOILS
DRY...GRASSES CURED.

11/KEISER

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 40  62  31  54  29 /   0   0   0   0   0
SAN ANGELO 	 37  66  33  56  28 /   0   0   0   0   0
JUNCTION 	 35  67  35  57  26 /   0  10  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Jan 31, 1:53 PM CST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
153 PM CST SAT JAN 31 2009

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
153 PM CST SAT JAN 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THROUGH 6 PM THIS EVENING FOR THE
WESTERN BIG COUNTRY DUE TO VERY DRY CONDITIONS COMBINED WITH
STRONG WINDS. SHOULD ANY WILDFIRES OCCUR THIS AFTERNOON...
CONDITIONS WILL BE CONDUCIVE FOR EXPLOSIVE FIRE GROWTH AND SPREAD.
RESIDENTS ARE THEREFORE DISCOURAGED FROM OUTDOOR BURNING OF ANY
KIND...AND URGED TO PROPERLY DISPOSE OF BURNING MATERIALS SUCH AS
CIGARETTES.

ACROSS THE REST OF THE AREA...ELEVATED FIRE WEATHER CONDITIONS ARE
EXPECTED WITH BREEZY SOUTHWEST WINDS AND RELATIVE HUMIDITY VALUES
DROPPING TO LESS THAN 15 PERCENT DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 drought. Local standard time, as filed.

Drought, Brown

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Brown forecast zone
Reported by
Other Federal Agency
Coordinates
31.774, -99.000 (the zone’s center; the record gives no point)

Most of the Brown County was in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Callahan

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Callahan forecast zone
Reported by
Other Federal Agency
Coordinates
32.298, -99.373 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed Callahan County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Coke

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Coke forecast zone
Reported by
Other Federal Agency
Coordinates
31.889, -100.530 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed Coke County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Coleman

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Coleman forecast zone
Reported by
Other Federal Agency
Coordinates
31.773, -99.454 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed most of Coleman County in a severe drought. The extreme southern part of the county was placed in an extreme drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Concho

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Concho forecast zone
Reported by
Other Federal Agency
Coordinates
31.327, -99.864 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed Concho County in an extreme drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Crockett

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Crockett forecast zone
Reported by
Other Federal Agency
Coordinates
30.723, -101.412 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed Crockett County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Fisher

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Fisher forecast zone
Reported by
Other Federal Agency
Coordinates
32.743, -100.402 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed Fisher County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Haskell

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Haskell forecast zone
Reported by
Other Federal Agency
Coordinates
33.178, -99.730 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed Haskell County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Irion

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Irion forecast zone
Reported by
Other Federal Agency
Coordinates
31.304, -100.982 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed Irion County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Jones

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Jones forecast zone
Reported by
Other Federal Agency
Coordinates
32.740, -99.879 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed Jones County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Nolan

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Nolan forecast zone
Reported by
Other Federal Agency
Coordinates
32.304, -100.406 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed Nolan County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Throckmorton

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Throckmorton forecast zone
Reported by
Other Federal Agency
Coordinates
33.178, -99.212 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed Throckmorton County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Shackelford

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Shackelford forecast zone
Reported by
Other Federal Agency
Coordinates
32.736, -99.354 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed Shackelford County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Sterling

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Sterling forecast zone
Reported by
Other Federal Agency
Coordinates
31.828, -101.050 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed Sterling County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Taylor

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Taylor forecast zone
Reported by
Other Federal Agency
Coordinates
32.301, -99.890 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed Taylor County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Runnels

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Runnels forecast zone
Reported by
Other Federal Agency
Coordinates
31.831, -99.976 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed Runnels County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Sutton

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Sutton forecast zone
Reported by
Other Federal Agency
Coordinates
30.498, -100.538 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed the eastern half of Sutton County in an extreme drought. The western half of the county continues to be in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Schleicher

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Schleicher forecast zone
Reported by
Other Federal Agency
Coordinates
30.897, -100.539 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed the eastern half of Schleicher County in an extreme drought. The western half of the county continues to be in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Tom Green

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Tom Green forecast zone
Reported by
Other Federal Agency
Coordinates
31.404, -100.462 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed the southeastern third of Tom Green County in an extreme drought. The northwestern two thirds of the county continues to be in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Menard

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Menard forecast zone
Reported by
Other Federal Agency
Coordinates
30.890, -99.821 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed the Menard County in an extreme drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Kimble

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Kimble forecast zone
Reported by
Other Federal Agency
Coordinates
30.487, -99.749 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed Kimble County in an exceptional drought. The western half of the county continues to be in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, Mason

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Mason forecast zone
Reported by
Other Federal Agency
Coordinates
30.718, -99.226 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed Mason County in an exceptional drought. The western half of the county continues to be in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, McCulloch

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
McCulloch forecast zone
Reported by
Other Federal Agency
Coordinates
31.199, -99.347 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed McCulloch County in an extreme drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

Drought, San Saba

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
San Saba forecast zone
Reported by
Other Federal Agency
Coordinates
31.155, -98.818 (the zone’s center; the record gives no point)

The U.S. Drought monitor has placed San Saba County in an extreme drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, February 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 155397, 155399, 155402, 155403, 155405, 155406, 155407, 155410, 155411, 155412, 155416, 155417, 155418, 155419, 155420, 155421, 155423, 155426, 155427, 155428, 155429, 155430, 155432, 155433.